Lightning, Oxford
- When
- June 19, 6:19 PM EST
- Where
- Oxford County, Bryant Pond
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Lightning struck the chimney of the Masonic Lodge in Woodstock, igniting a small fire in the attic of the structure. Fortuitously, there was a meeting at the time, and firefighters were called immediately.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck the chimney of the Masonic Lodge in Woodstock, igniting a small fire in the attic of the structure. Fortuitously, there was a meeting at the time, and firefighters were called immediately. The fire was extinguished quickly, and only minimal damage was reported to the 123 yr-old building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 19, 2:47 PM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SEVERE THUNDERSTORM WATCH IN EFFECT TIL 10 PM FOR ALL BUT KNOX AND WALDO COUNTIES OF MAINE. SOME ACTION REQUIRING WARNINGS ALREADY UNDERWAY WITH MAIN SHIELD OF ACTIVITY JUST INTO WESTERN VT AT THIS TIME. SEE LATEST WATCH/WARNING ISSUANCES FOR DETAILED INFO. OTHERWISE... THIS PRE-FRONTAL TROUGH MOVES THROUGH THIS AFTERNOON/THIS EVENING WITH ASSOCIATED SHOWER/THUNDERSTORM ACTIVITY. THEREAFTER...SOME DEGREE OF CLEARING BEHIND THIS ACTIVITY...SO COUPLED WITH SOUPY AIR MASS...EXPECT FOG FORMATION OVERNIGHT. EXPECT THIS FOG TO EVENTUALLY BURN OFF OVER EASTERN SECTIONS...THOUGH ADVANCING CLOUD SHIELD MAY IMPEDE BURNOFF OVER WESTERN SECTIONS. ACTIVITY ASSOCIATED WITH TUES FRONT BEGINS SOMETIME AFTER NOON OVER WESTERN SECTIONS AND SLOWY WORKS ITS WAY EASTWARD WITH ACTIVITY BEGINNING AROUND EVENING TIME. AS FOR GRIDS...WENT MOSTLY WITH BLEND OF GFS/MET GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...FOCUSING ON SEVERE WEATHER PRODUCTS AT THE MOMENT...SO WILL KEEP THIS BRIEF. SEVERAL SHORT WAVES CROSS THE REGION DURING THE EXTENDED PORTION OF THE FORECAST. THIS WILL BRING THE GREATEST CHANCE FOR SHOWERS DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS FOR MUCH OF THE WEEK. MODELS VARY FROM RUN TO RUN REGARDING RAIN FROM COASTAL LOW MOVING THROUGH SOUTHERN NEW ENGLAND LATE IN THE WEEKEND INTO MONDAY. STILL VERY EARLY TO TELL FINAL SOLUTION. FOR NOW WE WILL ADD A CHANCE OF RAIN TO THE MONDAY FORECAST. PICK OF THE WEEK APPEARS TO BE WEDNESDAY. && .AVIATION...THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA THROUGH THE EVENING. BARELY VFR WITH HAZE LIMITING VSBY TO 6 MILES OR LESS FOR THE REST OF THE AFTERNOON/EARLY EVENING. CONDITIONS DROP TO IFR/LIFR OVERNIGHT IN HAZY/HUMID AIR MASS WITH DEVELOPMENT OF FOG. SLOW TO IMPROVE ON TUE. && .MARINE...SCA TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 511 IN EFFECT FOR MEZ007>009- MEZ012>014-MEZ018>027 UNTIL 10 PM. NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 551 IN EFFECT FOR NHZ001>010- NHZ013-014 UNTIL 10 PM. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY. && JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 347 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. A LONG LINE OF THUNDERSTORMS WILL PUSH INTO NEW HAMPSHIRE AND WESTERN MAINE FROM VERMONT THIS EVENING. A FEW STORMS WILL CONTAIN DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CALL THE NATIONAL WEATHER SERVICE WITH SEVERE WEATHER REPORTS OF DAMAGING WINDS OR HAIL THIS EVENING. JC
PRELIMINARY LOCAL STORM REPORT...COR FOR EVENT LOCATIONS
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL LEBANON LAT/LONG MISSING
06/19/2006 E0.88 INCH GRAFTON
PUBLIC
0451 PM HAIL LEBANON LAT/LONG MISSING
06/19/2006 E0.75 INCH GRAFTON
PUBLIC
&&
JOHNCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG RANGELEY 44.97N 70.64W
06/19/2006 FRANKLIN ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN RANGELEY.
&&
HAYESPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
617 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG RANGELEY 44.97N 70.64W
06/19/2006 FRANKLIN ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN RANGELEY.
0441 PM HAIL LEBANON 43.64N 72.25W
06/19/2006 E0.88 INCH GRAFTON NH PUBLIC
0451 PM HAIL LEBANON 43.64N 72.25W
06/19/2006 E0.75 INCH GRAFTON NH PUBLIC
0500 PM TSTM WND DMG 8 SSW BATH 44.06N 72.03W
06/19/2006 GRAFTON NH TRAINED SPOTTER
LARGE LIMBS DOWN IN NORTH HAVERHILL. ESTIMATED 60 MPH
WINDS.
&&
ERICSCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG HANOVER 44.50N 70.69W
06/19/2006 OXFORD ME LAW ENFORCEMENT
POWER POLE DOWN.
&&
HAYESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 658 PM EDT MON JUN 19 2006 NHZ008>010-013-192345- BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD- 658 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 745 PM EDT... AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM OSSIPEE TO 4 MILES EAST OF HENNIKER...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HOPKINTON...GILMANTON...DUNBARTON...CONTOOCOOK...CANTERBURY...BOW... BOSCAWEN...LOUDON...CONCORD AND SUNCOOK THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 708 PM EDT MON JUN 19 2006 MEZ009-014-200045- CENTRAL SOMERSET-SOUTHERN SOMERSET- 708 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 845 PM EDT... AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF SOLON...OR ABOUT 18 MILES NORTHWEST OF SKOWHEGAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SOLON...MOSCOW...MADISON...EMBDEN...BINGHAM...ATHENS... HARMONY...BRIGHTON...KINGSBURY AND MAYFIELD THROUGH 845 PM EDT. IN ADDITION TO 45 MPH WINDS AND MARBLE SIZED HAIL...AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN 30 MINUTES. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
The Portland,ME radar (KGYX), 79 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518251.